Alexandra (alixkat) wrote in vaginapagina,
Alexandra
alixkat
vaginapagina

Lingering Burning After Yeast Infection, Irregular Period, after Depo

Hi, Fellow VPers,

I'm hoping that someone has some kind of insight or advice on this problem, which I seem to be unable to get resolved. I want to preface this with the fact that I'm a graduate student writing a dissertation right now, my mother has Stage II Breast Cancer, my father died suddenly three years ago in my first year of graduate school, I'm an only child and I'm an Grad RA. I have a lot of stress, to say the least.

For the last three and a half months, I've had a tingling, burning, creepy crawly kind of feeling in my vagina. I can't really pin point it and say, "Yes, that's it!" and when people poke around, nothing hurts. It all started with a yeast infection in December, but really I think it started with the Depo Shot I received in June 2011.



My saga begins when I went to the OB-GYN for the first time in about ten years last June for an annual exam. I stopped going to the OB-GYN because my last doctor, when I tore my labia, asked me if I had been sexually assaulted and/or had rough sex. Her exact words were, "Did you fall on a bicycle handle? Or do you have rough sex?" What? I said, "No, I don't have sex AT ALL and I don't even own a bicycle." She then proceeded to say that she didn't believe me. I was traumatized. So I finally got up the courage to go back to the OB-GYN and went to Planned Parenthood. There, I had and annual exam and the Depo Provera shot for the first and only time in June 2011. This is where my problems began. I'm 30 and was a virgin until July 2011 when I had sex for the first time. The Depo made me a completely different person and I cried a lot. Randomly over just about everything. Long story short, I never took it again and I didn't have a period until January 2012. That period lasted three weeks. Now I get my period every other week. I've had it five times (including the three week one) since January.

In the midst of all of this, I had a UTI last November, just after my mother was diagnosed with Stage II Breast Cancer. It was treated with Cipro which gave me a yeast infection. I took Diflucan and I still felt like I had to pee all the time, which now I think was anxiety over my mother's mastectomy (I was home for her surgery) and then my doctor gave me 1000mg of Cipro to take even though there wasn't really anything there that he could see. I felt better and went back to school. I came home for Christmas Break and accidentally used scented detergent which then triggered a full-blown yeast infection. I went to Planned Parenthood and got treated with Diflucan which didn't work. At all. I went back a week later and got Terconazole for 3 days. I was also tested for Trich and other STI's with similar symptoms, but they found a ton of yeast and I tested negative for STI's. Still burning after a week so I saw another OB-GYN in the same practice as the one who believed I "fell on a bicycle handle." He just said the skin was "enflamed" and then spent half an hour trying to get me to get a copper IUD. No.

I went back to school and got an appointment with a regular OB-GYN in town. He was amazing and put me on Mycolog-II and told me that the yeast was embedded in the skin and that it had spread to my rectum. After about a week, I felt amazing. No more burning, no more discomfort. Then I got my three-week long period, my first period in six months, and then, my toe got infected! Health Center put me on Keflex and within 2 days I had another yeast infection that had to be treated. Things went down hill from there and I could never fully recover again. That got treated, but I still had the burning and I went back to my OB-GYN who put me on 2 weeks of Diflucan every three days. He also gave me more Mycolog II cream. Nothing happening. He also said the three week period was the Depo getting out of my system and my body resetting itself.

In March, I went back to the Health Center with yet another yeast infection. They treated it with two 3 day rounds of Terconazole and the cream and it got a little better, she also had me use Rephresh the day after my (fourth, I just finished my fifth) period ended. Despite all of this, it still felt unhealthy, so she tested me again: no yeast. Yay. Still burning and uncomfortable, though, so the NP took a culture of the yeast and the microbes (?) and those all came back negative. She told me to wash my vagina after I pee and that seemed to help keep the irritation at bay. It felt better when I was doing that, but of course, I stopped doing it regularly. Now it's back to burny, creepy crawly, feeling. So now I'm going back on Monday to ask about being tested for Diabetes so I can rule everything out.

I don't know if anyone has any ideas. Part of me thinks it's damaged skin and stress, part of me wonders if it's Vulvodynia, and part of me thinks that it's my hormones coming off the shot that are just running berserk. I just, today I just burst into tears over it. I just finished my fifth period and it's dry and a little itchy and burning again. I don't want to upset anyone else and my boyfriend is so supportive, he's amazing. I just feel so ashamed of myself that I got the shot so I could be closer to him and be able to be intimate. He wasn't pressuring me or anything, and through this whole thing, he just says, "It will get better, illness is a temporary, not permanent condition." I thought it was the adult thing to do, and it's been non-stop misery since June 2011.

Thank you all so much, I'm going to stop typing now before I start crying again.
xx
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 2 comments